Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 178, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 25, 1995, 8:42 PM CDT for Butler County, Kansas. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 25, 1995, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 260151 RRA SVRICT KSC015-260245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 842 PM CDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...BUTLER COUNTY AT 841 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 25 MILES NORTHWEST OF ELDORADO. THE STORM WAS MOVING SOUTHEAST AT 25 MPH AND WILL REACH WHITEWATER AND TOWANDA BY 915 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. K IRKWOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:11 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 25, 3:11 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT TUE JUL 25 1995 NO SIGNIF CHANGES... 18Z SFC MAP INDCTS TROF/WK DRYLINE OVR WRN KS. VRY HI DWPTS OVR ERN 1/2 KS W/ ICT DWPT 75 DEG. CDFNT STILL BACK UP OVR NRN NE W/ LO PRES OVR SERN SD. CURRNT 88D DEPICTS SCT RW/TRW OVR N CENT KS GENL MOVG EAST. MEAN FLOW WILL SHOULD MOVE THIS ESE. FOR THIS EVENING AND OVERNITE...UA TROF OVR PLAINS STATES NEXT 24 HRS. GRIDD DATA: 500MB DEPICTS DECENT SHTWV AND COLD POCKET OF -12 OVR ERN KS/WRN MO. 700MB DEPICTS DECENT DRYING OVRNITE ADDING TO DESTABLIZATION. 850MB RH INCR TO 12C+ TONITE W/ SSW FLOW. THEREFORE THINK PCPN WILL START SOMETIME DURING THE EARLY EVENING HRS WITH GOOD POTENTIAL FOR OVRNITE TRW. WITH WBZ AROUND 10K FT AND SLIGHTLY HIER...WOULD EXPECT SVR THREAT TO BE MAINLY WNDS. FOR TEMPS TMRW DECIDED TO GO BASICALLY W/ FWC AS WITH MOISTURE MOVING EAST AND STRONG WAA ALOFT...SHOULD BEGIN ANOTHER TREND TOWARDr DRY AND HOT. RSL 68/100 40 SLN 68/100 40 ICT 72/100 30 HUT 72/100 30 CNU 72/95 42 RENO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 63 min |
| Jul 25, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 60 min |
| Jul 25, 7:22 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 68 min |
| Jul 25, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 55 min |
| Jul 25, 8:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 58 min |
| Jul 25, 9:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 62 min |
| Jul 25, 9:54 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.